Tiny soft poos with movicol - too much? Help! - ERIC

ERIC

5,564 members2,154 posts

Tiny soft poos with movicol - too much? Help!

Kmm21
Kmm21

Hi! My daughter is 4 and has trouble with constipation due to a really restricted diet due to allergies (she can’t tolerate much fibre)- after being on the Max dose for lactulose she was going everyday but her poos were really big and hard.

So we started 2 sachets of movicol a day. This was ok for two weeks and she did lots of soft big sausage type poos.

But gradually the poos became softer and softer and smaller and smaller and soft, sloppy and sticky. I’m sure it’s not overflow as she was doing a poo everyday and they were really soft. We reduced to 1.5, to 1 sachet, then half now for the past 2 days none because she is constantly doing tiny soft sticky poos. I thought giving her body a break from it to hopefully let her poos firm up a bit before starting back on a v low dose like a teaspoon. Has anyone experienced the tiny soft poos on movicol?

Thanks

Kirsty

7 Replies
oldestnewest

I would always say that a disimpaction would be a good place to start. It won’t do any harm and will clear any blockages. Make sure you get it down to a rusty tea like texture then stay there for three days and very gradually reduce it.

Then once you’ve done that and got a good toilet routine going, I would suggest keeping her on a decent maintainance dose for as long as you feel necessary.

I’ve also been introducing my daughter (and most of the household) on to kefir yogurt (if she’s not dairy intolerant) to see if it might get some good bacteria into the gut. It seems to be working so it might be worth trying.

Good luck!

MunchieMum
MunchieMum in reply to Bambie83

Kefir can make you really gassy and crampy so introduce slowly 😬

MunchieMum
MunchieMum in reply to Bambie83

Yes! Small, soft fluffy poos. If you're still on the clear out stage it's not a bad thing, but if you're trying to maintain (and she can't bulk up her poos by increasing her fibre) then I'd say reduce the movicol dose a tiny bit. It's a really hard balancing act all the time with movicol as if the patient eats something different, or is ill, or nervous, or anything else that can normally affect the digestive system, then they're poos can loosen or harden up and you need to adjust the dose. Good luck!

Kmm21
Kmm21 in reply to MunchieMum

Thank you! We’ve reduced it to try to let things bulk up a bit. It’s taking quite a while to calm down but trying to be patient! My daughter can’t tolerate anything with bacteria in it like kefir or yoghurt so won’t be doing that. It’s such a lot of trial and error with the movicol maintainable dose isn’t it!

MunchieMum
MunchieMum in reply to Kmm21

Yes! So hard to know what to do. Just go with small gradual changes, and remember there's often a lag between making a dosage change and seeing the effect.

Kmm21
Kmm21 in reply to MunchieMum

Yes, there’s a big time lag for us when changing the dose. I’m thinking it might be for us that now she’s clear inside (she wasn’t badly impacted, I think just a little backed up - she has been going every day for quite a few weeks, it was just that on lactulose they were big and hard so took a while to soften after that) - that maybe she just needs a v low dose of movicol for maintainable. We’ll see!

Kmm21
Kmm21 in reply to Bambie83

Thanks!

You may also like...